Is someone having supra ventricular tachycardia from Spiriva handihaler?

Hello everyone, today is my 9th day since I stopped using spiriva handihaler 18 and I still have frequent heart extra systole. I had terrible body shakings few days later after stopping with spiriva.Out of breath. Scary side effects I ever experienced.

I have been using pulmicort 400 and yesterday I switched to flixotide 250.

I feel miserable and I have a lung restriction because from a terrible cold that I have for already 3 months. Had someone recover from these spiriva side effects?

10 Replies

  • Do you mean symbicort 400 if so your doc should really brought you down to 200 first then swapped meds, coming down side effects would not have been as severe,

  • Pulmicort has only budesonide and symbicort has budesonide en formoterol. And really did not help me so good. Now I notice that flixotide keeps me away from Ventolin.

    You are right. This is a severe reaction to those medicines. And last Sunday being at the ER some family doctor gave beta blockers for the palpitations. I did not dare to take it and I have been just waiting till this nightmare is over :-(

  • I discovered that taking Pulmicort, Spiriva, and ventolin in a short space of time could push my heart rate up to record levels, add a Atrovent and Ventolin neb to the mix during a bad attack would always result in an ambulance ride 'too tachy to be at home'

    If I follow the instructions given to me and take them a reasonable time apart no problems. But on one occasion in hospital they stopped Spiriva and put me back on Atrovent and I did notice a rapid change for the worst, so much they swopped me back. Perhaps I am dependant and don't know it yet.

    Good luck and I hope you get sorted soon

  • Thank you very much for sharing your experience.

    I can tell you that flixotide( fluticasone propionate ) has hardly side effects for me. Heart rate races a little bit and goes away after an hour.

    Helps better than pulmicort that was 400, I have know flixotide 250. I can breathe much better and I don't need my Ventolin 200.

    I think should be good for you to ask a second opinion.

    Spiriva was for me the worst medicine I ever had regarding to side effects.

    Also seretide ( fluticasone and salmeterol ) increases the heart rate to high and gives anxiety.

    Ventolin discus gives me much less palpitations than aerosol and better to use lower dosis like 200.

    Take care and get well soon

  • Sorry not able to help from personal experience but try the BLF help line they are really great. Good luck hope things improve

  • Thank you very much Nanaeal.

  • Your welcome hope your feeling better and getting some answeres

  • wonder if the effects ease over time. my heart did race with spiriva and now much more normal.

  • Hallo Julie, after 17 days I still have tachycardia but less.

    This is the most scary experience with medicines that I ever had in my entire life :-0

    How long took for You to have a normal heart rate again?

  • Months...was faster for long time...only had 1 v scary to hospital and the range of tests. All ok. Then another few times felt irregular but elsewise I felt ok. I hadnt a clue which meds were affecting this. You just got to go with your instinct too...theres always another med to use to avoid bad side effects and I believe when you dont trust a med then it wont be helping. Only you know your own body after all. Hope all gets sorted for you. X

You may also like...